Metoprolol weaning

Common Questions and Answers about Metoprolol weaning

toprol

Is anyone taking metoprolol? It's driving me nuts! I do have anxiety disorder. And of course knowing they gave me this to lower my heart rate makes me nervous. And with my anxiety disorder I am taking my blood pressure every hour. I know that doesn't help. But dealing with the metoprolol, it has dropped me to 88/55 at times, today 112/73, then 93/55 then 142/70. I get hot flashes, shakes, tingling arms, a general feeling of panic when I see my reading is low or I feel the shakes....
I have been on metoprolol 25mg for two 1/2 years. Then my doctor put me on metoprolol er 50mg. I have been having shortness of breath and minor chest discomfort; i'm only 45 years old and i want off of this medication totally. Has anyone ever wean themselves off of this medication with no problems? If so, how did you do it? Any advise is helpful to me. Thank you.
currently weaning off of Metoprolol Tarte, 25mg. down to a 1/2 in the morning and a 1/2 at night. had some withdrawals. little by little they have gone but now about two days ago, I developed very sore nipples. I was wondering if that would be a side effect. I just had my annual mammogram and they found a small cyst on the side of one of my breasts but told me not to worry. ( I've heard that before) I have had a lump taken out years ago but it was just a fibroid.
My dr is a conplete moron! He totally forgot he prescribed metoprolol for me a month ago...with the chart in hand so he must have forgot to write it in. The whole point of my last 2 visits with him was to wean off the beta blocker (metoprolol). So i was on 50 then weaned down to 25. How long will it take to wean off of this? The whole point to this drug, in addition to HCTZ was for hypertension caused from my Birth Control pill- which I have decided to stop.
I have been taking Metoprolol for two weeks. I am having alot of side effects and want to stop taking it. Do I have to wean myself off of it if I have only been taking it for two weeks? If so how do I wean off of it?
Otherwise, my Echo and Holtor tests were excellent. My Doctor prescribed taking 12.5mg of metoprolol a day, even though he acknowledges that there is only a moderate chance that it will address and improve the problem. Having heard some of the more extreme cases of the potential side-effects of metoprolol, I was wondering... a.) Am I likely to experience many side-effects at such a small dosage? (I'm assuming 12.5mg 1x a day is considered a low dose). b.
first off i would like to say that I am aware and would like for anyone who has read this question to know that metoprolol is to NOT be stopped cold turkey and is supposed to be monitored by your doctor if you were to wean off the drug. my question is that has anyone shifted the times of when their doses were suppose to be taken? did your doctor give you the okay?
I was put on 25 mg Metoprolol (12.5mg 2x per day) on April 4, 2012 for a multicfocal atrial tachycardia event (lasted a day). Echocardiogram showed that my heart is in great shape. All was finew/ the Metoprolol (no side effects) until late July when I started losing LOTS of hair (300-400 hairs per shampooing; "normal" shedding of 75-125 when not shampooing) and now my previously thick, shiny hair is thinning rapidly and dull.
The shaking continued to get worse-she was hospitalized Valentine's weekend because the shaking was so bad. The shaking progressed to her various parts of her body. The specialist is weaning her off the metoprolol. Has anyone else with an autonomic malfunction had a bad reaction to this drug? .
Here's the question- I am wondering if these PVC's and PAC's that I have been experiencing in the past 2 months have to do with suddenly stopping the metoprolol that I was on for my high blood pressure. I don't recall ever getting them before and now they occurring constantly..I was taking metoprolol 25 mg twice a day and then my dr discontinued it because I found out that I was pregnant. Now I am taking something else for the blood pressure that is safe to take in pregnancy.
I have been feeling pretty fatigued lately and want to get off the atenolol to see if it is the cause, since many experience fatigue with it. When I initially went on the atenolol it took away my fatigue and brain fog. It was great, but I wonder if over time it can cause fatigue? I am only on 12.5mg of the atenolol a.m., for NCS and I am on verapamil ER 180mg p.m. for IST.
I take metoprolol 50 mg. twice daily for tachycardia and I could not imagine being without it. It has given me my life back. I feel exactliy like "jdm", I cannot stand for my heart rate to get above 100 unless I am exercising - it is very unsettling. Therefore, I also have to wonder why this Dr. wants to take you off atenolol, especially 25 mg. daily, that is the lowest dose you can take (I think) and if it makes you feel better - why stop it?
I was taking 100 mg of metoprolol twice daily.(100mg noon 100 mg at midnight). My pulse rate was going too slow so now he is decreasing my dose. Sept. 18 I decreased to 100mg at noon 50 mg at midnight. Sept. 24 he decreased it to 50mg at noon 50 mg at midnight. Sept. 26 he told me to decrease it to 50 mg at noon. So I went from 200 mg to 50 mg in 8 days! I am 36 & was placed on this med about 6 years ago for high blood pressue and palpitations.
I am taking Metoprolol and now I'm weaning. I only took 25 mg for a very long time. When I first tried to get off I had lots of palpatations, so I stayed on it. Again I am trying to get off because I no longer need them. I just cut it down to 12 1/2 mg. I am going to take that for at least a month, then I am going to take the same every other day, etc.,etc., and I think I can quit with no problem. I sure hope so. If a doctor is reading, what do you think?
Hey guys just wanted to ask the forum what you guys feel with metoprolol about two hours before your next dose (around 12 hours apart; I do 12 hours personally but we are told to take it whenever we want with a good gap in-between). I was also told the medicine is stored in you if it is necessary to stop medication for a day for another health procedure; which is strange.
Hello, my doctor is currently weaning me off the beta blocker Metoprolol tartrate and he told me told me to start by taking half in the morning and half at night so I just wanted to make sure that this medication can be cut in half.....?
I have a wonderful (and high profile) cardiologist in Boston (who performed the ablation). He put me on flecainide (worked up to 75mg/day) and 50mg/day metoprolol. It worked at first - not a blip. But then I started having frightening episodes of SVT, which brought me to the ER, and eventually hospitalization. He took me off the flecainide which seemed to be the cause of the SVT. I also have atrial flutter now.
Following are my observations on day two of substituting Atenolol 25 mg twice a day for Metoprolol 25 mg twice a day.. both are regular, for Metoprolol it is called Tartrate, I think the Atenolol comes in only one normally longer lasting form. Today in the early afternoon, following my third 25 mg dose of Atenolol at about 9 AM, I noticed some dizziness when I rose from a time sitting.
And of course I feel stress and anxiety way more than before. So I'm on my 7th day weaning from Metoprolol and doing pretty well. It's had to determine what I'd be like if my family wasn't falling apart right now -my nephew and his wife broke up and it looks like he's going to jail. This hasn't happend in my family since my grandfather's generation - also an alcoholic.
I, too, am planning to taper off my Beta Blocker (I take Metoprolol) in a few months if my ablation was successful. I have looked into this subject at some length and have heard it can be very difficult to do, especially if you have been taking it long term -- as I have for more than 20 years.
I recently came completely off of the drug after weaning slowly down (started at 50mg, 2x per day, then went to 25mg, 2X per day for two weeks, then down to 25mg, 1X per day for a week). I've been off for three full days now, and have had quite a ride. The first full day I was off, my heart rate went up to over a hundred, and stayed there for most of the day, tapering down in the evening to a cool 80bpm.
I haven't been diagnosed with anything besides PVC's and being extremely stressed out. It's been a year since this started and since I was prescribed metoprolol, and even though the PVC's have become much more tolerable I still am a nervous nellie!!! If anyone has been weaned off the beta blockers, please tell me your experience and give me some hope-lol. How long did it take you and how long were you on the beta blocker to begin with? I appreciate any responses.
It started the same way, with a dizzy feeling. It wasn't as bad as the first. I have been on metoprolol since the first attack, which makes me feel out of sorts. I am hoping this is where my dizziness came from which trigered the second attack. I also had a couple other times which I felt dizzy, and had to catch myself, took a couple deep breathes and the feeling was gone. I believe if I had not took some deep breathes and realized what was happening I would have had another attack.
I had a very successful AVR 7 weeks ago and have been taking 50mg (25 AM, 25 PM) metoprolol since the surgery. My cardiologist is now weaning me off altogether. This week I go to 25 a day and next week none, and thereafter. He mentioned that I may have no ill effects whatsoever or could feel some ill effects but that it should only last a week or two, but to call if I really feel bad.
MedHelp Health Answers